Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Dry mouth and throat, burn on tongue, no sores

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3557 Questions
Question
Having dry mouth for a week now hard to make enough saliva and dryness extends to inner cheek and throat it started a week ago after i smoked about 10 sticks of cigarrete in 2 days long after i quit and had a slight bubrn on my tongue with tea mouth was sore and dry for 2 days after burn i have not smoked again for a week now but dryness is stillvthere a week later now but no sores
Posted Sun, 30 Sep 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Raju A.T 2 hours later
Hi,

Thanks for your query.

Dry mouth could probably be due to temporary inhibition of the salivary glands due to smoking or due to mild persisting infection.

The condition will disappear on its own needing no medication.Gargling with CHLORHEXIDINE antiseptic solution would speed the recovery.Do gargle it twice a day after food for three days , this helps to maintain the health in the oral cavity and helps in recovery.

Hope I answered your query.

Wish you good health.

regards,
Above answer was peer-reviewed by
 
Follow-up: Dry mouth and throat, burn on tongue, no sores 4 hours later
How long does the condition usually last?
 
 
Answered by Dr. Raju A.T 20 hours later
Hi,

Thanks for writing back.

The condition if as doubted caused by smoking or mild infection could last for around 2 to 3 weeks.This duration can be shortened with Chlorhexidine.
Above answer was peer-reviewed by
 
Follow-up: Dry mouth and throat, burn on tongue, no sores 3 hours later
Ok i used chlorhexadine yesterday and seems to be improvement already thanks
 
 
Answered by Dr. Raju A.T 2 hours later
You are welcome.

Wish you speedy recovery.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor